Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 116, NWS Memphis, TN

April 12, 2019Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 12, 2019, 1:38 PM CDT for Monroe County, Mississippi. It took effect at Apr 14, 2019, 4:18 AM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 1:38 PM CDT (18:38 UTC)
In effect from
Apr 14, 2019, 4:18 AM CDT
Expired
Apr 20, 2019, 11:28 AM CDT
In force
6 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 17.64 ft at Apr 15, 2019, 10:00 PM CDT.

actionminormoderate10152004/1204/1304/1404/1504/1604/1704/1804/1904/2004/21
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 12, 12:34 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 12, 12:34 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1234 PM CDT Fri Apr 12 2019

.UPDATE...
See the 18z aviation discussion.

&&

.PREV DISCUSSION... /issued 1013 AM CDT Fri Apr 12 2019/

DISCUSSION...Surface analysis this morning places a cold front
from Middle Tennessee back through Northern/Central Alabama and
Southern Mississippi/Louisiana. The remaining rain showers from
last night's front have finally pushed east of the area. Will
update forecast to remove rain chances for the remainder of today.
Otherwise, forecast overall remains in good shape.

CJC

PREV DISCUSSION... /issued 400 AM CDT Fri Apr 12 2019/

DISCUSSION...

Currently...A cold front along with the associated band of showers
is moving across West TN and North MS this morning. Temps are in
the mid to upper 60s east of the front dropping into the 50s
behind the front.

Today...A few showers will linger into the morning hours over
parts of Northeast Mississippi with skies clearing across much of
the rest of the Mid-South. The cold front will stall south of the
area today. Temps will be cooler behind the front with highs in
the upper 60s to around 70.

Tonight into Saturday morning...The evening hours look dry across
most of the Mid-South though expect some convection to start to
develop across southern parts of the forecast area by 02-03z. A
strengthening upper level system will move into West TX late
tonight. In response the cold front to the south will start to
lift back north as a warm front and elevated showers and
thunderstorms will develop overnight and lift north across the
Mid-South continuing into Saturday morning before gradually
diminishing somewhat.

Saturday afternoon through Saturday night...A rapidly
strengthening 500 mb trough will close off and lift NE across
Oklahoma Saturday afternoon and into southern Missouri Saturday
night. Meanwhile a deepening surface low will track from East
Texas Saturday afternoon into Northeast Arkansas around midnight
into southern Illinois by Sunday morning. A moist and unstable
airmass will push into northern Mississippi and east-central
Arkansas during the afternoon as the warm front lifts north with
SBCAPES over 1000 J/KG and surface dewpoints in the mid 60s. A
powerful mid level jet increasing to over 80 kts will spread into
the area during the evening. 0-1km helicity values climb to over
400 m2/s2 as surface low pressure moving across Arkansas backs the
low level winds across the warm sector creating some impressive
hodographs. Strong height falls and large scale ascent will spread
over the area in the late afternoon and convection will increase
along and west of the MS River spreading east Saturday night.
Right now the best chance for severe weather appears to be roughly
south of I-40 and along and west of I-55 or east-central Arkansas
and Northwest Mississippi. This area represents the best overlay
of instability and shear during the late afternoon into the
evening hours. Damaging winds are the main threat and a few
tornadoes are possible. A strong tornado could occur. Large hail
is a secondary threat. The severe threat will push east
overnight, mainly across North Mississippi and Southwest
Tennessee, and gradually diminish as the cold front moves
through. Expect 1.5 to 3 inches of rainfall from this event with
localized flash flooding possible.

Sunday...The cold front should be east of the region by 12z
Sunday. The upper trough will swing through on Sunday with light
showers/drizzle/clouds and cool temps.

Monday through Tuesday...High pressure builds in for Monday with a
really nice, perhaps a bit cool, spring day. Expect highs in the
mid to upper 60s. Southerly winds return Tuesday pushing temps
back into the 70s.

Wednesday and Thursday...Another upper low tracks NW of the
region during this time frame. This could place the area in a
risk for severe storms again.

SJM

&&

.AVIATION...
/18z TAFs/

Light winds and dry weather will persist through early evening,
but rain showers will develop along a warm front lifting north
across the area overnight. Some areas will experience thunder,
mainly after midnight. As the warm front lifts north of I-40, we
do anticipate some breaks in the convection on Saturday. However,
widespread showers and thunderstorms are expected by late
afternoon and evening. Generally VFR conditions are expected
through 18z Saturday, but localized lower visibility and ceilings
will be possible within convection. East winds will increase on
Saturday, especially across the Delta counties (including MEM).

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Apr 12, 6:06 AM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
606 AM CDT Fri Apr 12 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
606 AM CDT Fri Apr 12 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe storms are likely Saturday afternoon through early Sunday
morning, mainly over east-central Arkansas and North Mississippi.
Damaging winds and a few tornadoes are the main threats. A strong
tornado is possible. Large hail is a secondary threat. Rainfall
amounts of up to 3 inches could result in localized flash
flooding.

A few strong to severe storms are possible Wednesday into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon until early
Sunday.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:31 PM CDTRiver Flood WarningMEGQuitman8 days
Apr 12, 1:31 PM CDTRiver Flood WarningMEGQuitman7 days
Apr 12, 1:31 PM CDTRiver Flood WarningMEGTallahatchie4 days
Apr 12, 1:38 PM CDTRiver Flood WarningMEGMonroe69 hr
Apr 12, 1:26 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale11 days

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.